Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 21, 2012, 3:13 PM CST for 5 counties in Texas. It took effect at Jan 22, 2012, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 3:13 PM CST (21:13 UTC)
- In effect from
- Jan 22, 2012, 1:00 PM CST
- Expired
- Jan 22, 2012, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Coryell County, TX, Hamilton County, TX, Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 95 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS84 KFWD 212113 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 313 PM CST SAT JAN 21 2012 ...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON SOUTHWEST OF A LINE FROM HAMILTON TO TEMPLE... .EXTREME FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON IN THE RED FLAG WARNING AREA DUE TO VERY STRONG SOUTHWEST TO WEST WINDS AND LOW HUMIDITY VALUES BEHIND A DRYLINE. TXZ142-143-156>158-221030- /O.NEW.KFWD.FW.W.0001.120122T1900Z-120123T0000Z/ MILLS-HAMILTON-LAMPASAS-CORYELL-BELL- 313 PM CST SAT JAN 21 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND SOUTHWEST OF A HAMILTON TO TEMPLE LINE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CST SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 142 MILLS...FIRE WEATHER ZONE 143 HAMILTON...FIRE WEATHER ZONE 156 LAMPASAS...FIRE WEATHER ZONE 157 CORYELL...FIRE WEATHER ZONE 158 BELL. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH GUSTING TO 40 MPH. * HUMIDITY...BELOW 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 82/JLD
3 follow-up statements
857 WWUS84 KFWD 221011 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CST SUN JAN 22 2012 ...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON SOUTHWEST OF A LINE FROM HAMILTON TO TEMPLE DUE TO VERY WINDY AND DRY WEATHER CONDITIONS... .EXTREME FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON IN THE RED FLAG WARNING AREA DUE TO VERY STRONG SOUTHWEST TO WEST WINDS AND LOW HUMIDITY. TXZ142-143-156>158-221815- /O.CON.KFWD.FW.W.0001.120122T1900Z-120123T0000Z/ MILLS-HAMILTON-LAMPASAS-CORYELL-BELL- 411 AM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR VERY STRONG WINDS AND LOW HUMIDITY ACROSS MILLS...HAMILTON...LAMPASAS...CORYELL AND BELL COUNTIES... * AFFECTED AREA...SOUTHWEST OF A HAMILTON TO TEMPLE LINE. * WIND...SOUTHWEST TO WEST AT 20 TO 35 MPH GUSTING UP TO 45 MPH. * HUMIDITY...BELOW 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
705 WWUS84 KFWD 221752 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1152 AM CST SUN JAN 22 2012 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON SOUTHWEST OF A LINE FROM HAMILTON TO TEMPLE DUE TO VERY WINDY AND DRY WEATHER CONDITIONS... .EXTREME FIRE WEATHER CONDITIONS WILL OCCUR IN THE RED FLAG WARNING AREA DUE TO VERY STRONG SOUTHWEST TO WEST WINDS AND LOW HUMIDITY. TXZ142-143-156>158-230000- /O.CON.KFWD.FW.W.0001.120122T1900Z-120123T0000Z/ MILLS-HAMILTON-LAMPASAS-CORYELL-BELL- 1152 AM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS MILLS...HAMILTON... LAMPASAS...CORYELL AND BELL COUNTIES... * AFFECTED AREA...SOUTHWEST OF A HAMILTON TO TEMPLE LINE. * WIND...SOUTHWEST TO WEST AT 20 TO 35 MPH GUSTING UP TO 45 MPH. * HUMIDITY...BELOW 20 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
331 WWUS84 KFWD 222335 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CST SUN JAN 22 2012 TXZ142-143-156>158-230045- /O.EXP.KFWD.FW.W.0001.000000T0000Z-120123T0000Z/ MILLS-HAMILTON-LAMPASAS-CORYELL-BELL- 535 PM CST SUN JAN 22 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS MILLS...HAMILTON... LAMPASAS CORYELL AND BELL COUNTIES... WIND SPEEDS HAVE DIMINISHED THE THE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 21, 3:10 PM CST, 3 minutes earlier.
Area forecast discussion, Jan 21, 3:10 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CST SAT JAN 21 2012 .DISCUSSION... STRONG SHORTWAVE TROUGH WAS MOVING EAST ACROSS SOUTHERN PARTS OF CALIFORNIA AND NEVADA THIS AFTERNOON. ANIMATED SATELLITE IMAGERY SUGGESTS A STRENGTHENING SYSTEM WITH A COMPACT ROTATIONAL SIGNATURE BECOMING BETTER DEFINED IN SOUTHERN NEVADA. THIS SYSTEM HAS ALSO BEEN ASSOCIATED WITH CLOUD TO GROUND LIGHTNING STRIKES THROUGHOUT THE DAY...GIVING FURTHER EVIDENCE OF A SYSTEM THAT IS STRONGER THAN MOST MODEL FORECASTS. AS THE NEVADA SHORTWAVE MOVES EAST TONIGHT...LEE TROUGH WILL DEEPEN AND BRING A RETURN OF SOUTHERLY FLOW TO NORTH TEXAS. LOW LEVEL MOISTURE AND CLOUD COVER WILL SPREAD WEST AND NORTH TONIGHT...MAKING LOW TEMPERATURE FORECAST PROBLEMATIC. ACROSS WESTERN ZONES...MAINLY WEST OF INTERSTATE 35...SKIES WILL REMAIN CLEAR WELL INTO THE EVENING HOURS AND ALLOW TEMPERATURES TO FALL QUICKLY INTO THE 30S AFTER SUNSET. FARTHER EAST...CLOUD COVER AND INCREASING DEWPOINTS WILL KEEP TEMPERATURES NEARLY STEADY IN THE 40S FOR A GOOD PART OF THE EVENING. AFTER MIDNIGHT...TEMPERATURES SHOULD STEADY OUT AND EVEN RISE SLIGHTLY AS SOUTHERLY FLOW BECOMES ESTABLISHED IN ALL AREAS. THE INTENSITY AND TRACK OF THE NEVADA SYSTEM WOULD NORMALLY SUGGEST A THREAT OF SIGNIFICANT CONVECTION ACROSS PARTS OF NORTH TEXAS. HOWEVER...THE CONVECTION IS EXPECTED TO REMAIN EAST OF THE NORTH TEXAS REGION ON SUNDAY AFTERNOON AS THE DRYLINE MOVES RAPIDLY INTO EAST TEXAS BY THE MID TO LATE AFTERNOON HOURS. EVEN THOUGH THE DRYLINE CONVECTION WILL OCCUR IN EAST TEXAS... LOUISIANA...AND ARKANSAS...THE STRONG WINDS ON THE SOUTH SIDE OF THE SYSTEM WILL LEAD TO GUSTY WESTERLY WINDS ACROSS NORTH TEXAS. EXPECT A FEW WIND GUSTS OVER 40 MPH TO DEVELOP BY SUNDAY AFTERNOON...AND HAVE ISSUED A WIND ADVISORY FOR NEARLY ALL OF THE AREA. HAVE ALSO ISSUED A RED FLAG WARNING ACROSS A FEW OF THE SOUTHERN AND SOUTHWESTERN COUNTIES WHERE CRITICAL FIRE WEATHER CONDITIONS WILL AFFECT AREAS THAT HAVE MISSED MUCH OF THE WINTERTIME RAINFALL. RELATIVE HUMIDITY VALUES UNDER 20 PERCENT AND WIND GUSTS OVER 35 MPH WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ALTHOUGH SIMILAR WEATHER CONDITIONS ARE FORECAST ACROSS THE REST OF NORTH TEXAS WEST OF INTERSTATE 35...WINTERTIME RAINFALL IN THESE AREAS HAS BEEN MORE PLENTIFUL. WINDS WILL DIMINISH QUICKLY AFTER SUNSET ON SUNDAY AS SURFACE LOW MOVES INTO MISSOURI. QUIET WEATHER IS EXPECTED ON MONDAY AS THE NEXT WEATHER-MAKER MOVES ONTO THE CALIFORNIA COAST. EXPECT PLENTY OF MOISTURE TO SPREAD INTO NORTH TEXAS AHEAD OF THIS SYSTEM...AND WARM AIR ADVECTION SHOULD PRODUCE ENOUGH LIFT FOR SCATTERED SHOWERS BY TUESDAY AFTERNOON. WIDESPREAD RAINS AND A FEW THUNDERSTORMS ARE FORECAST TUESDAY NIGHT INTO WEDNESDAY AS WARM/MOIST ADVECTION CONTINUES AHEAD OF THE SLOWLY APPROACHING UPPER TROUGH. WILL END THE RAIN CHANCES FROM NW TO SE ON THURSDAY AS THE INFLUENCE OF THE SYSTEM MOVES SOUTH AND EAST OF NORTH TEXAS. EXPECT WIDESPREAD RAIN AMOUNTS OF 1 INCH OR MORE...WITH GENERALLY LIGHTER AMOUNTS IN THE NORTHWEST AND GREATER AMOUNTS SOUTHEAST OF DFW. IT SHOULD BE NOTED THAT EVOLUTION AND TRACK OF THE MIDWEEK SYSTEM IS STILL UNCERTAIN...WITH PLENTY OF SPREAD NOTED ON THE AVAILABLE ENSEMBLE GUIDANCE. HOWEVER...THAT UNCERTAINTY DOES NOT AFFECT THE RAIN POTENTIAL FOR THE TUESDAY AND WEDNESDAY PERIOD. BUT A SLOWER SOLUTION AS DEPICTED BY OPERATIONAL GFS WOULD SUGGEST A LINGERING CHANCE OF RAIN ACROSS THE SOUTHERN ZONES INTO AT LEAST FRIDAY. FOR NOW...WILL CONTINUE THE DRY FORECAST FOR FRIDAY AND SATURDAY OF NEXT WEEK WITH TEMPERATURES CONTINUING ABOVE NORMAL. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 44 74 39 68 43 / 0 0 0 0 5 WACO, TX 44 74 35 69 43 / 0 0 0 0 5 PARIS, TX 43 72 36 66 40 / 5 10 5 0 5 DENTON, TX 40 72 33 67 40 / 0 0 0 0 5 MCKINNEY, TX 42 73 34 65 40 / 5 0 5 0 5 DALLAS, TX 44 73 41 67 45 / 0 0 5 0 5 TERRELL, TX 44 73 37 67 41 / 5 10 5 0 5 CORSICANA, TX 47 73 39 68 44 / 5 10 5 0 5 TEMPLE, TX 45 74 36 72 44 / 0 0 0 0 5 MINERAL WELLS, TX 35 73 32 69 38 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 7 PM CST SUNDAY FOR TXZ091>095- 100>107-115>123-129>135-141>147-156>161-174. RED FLAG WARNING FROM 1 PM TO 6 PM CST SUNDAY FOR TXZ142-143- 156>158. && 82/09
Hazardous weather outlook, Jan 21, 3:11 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CST SAT JAN 21 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE WEATHER CONDITIONS WILL EXCEED CRITICAL THRESHOLDS OVER THE WESTERN COUNTIES BY EARLY SUNDAY AFTERNOON AND SPREAD EAST TO A BONHAM TO CAMERON LINE BY LATE AFTERNOON. A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR LOCATIONS ALONG AND SOUTHWEST OF A HAMILTON TO TEMPLE LINE. A WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH TEXAS LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING. SCATTERED THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE FORECAST TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:06 PM CST | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 37 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.